MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCW0T5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Zonular Dehiscence (2698)
Date of Event 04/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non healthcare professional reported following an intraocular lens (iol) implant procedure, the patient another eye matter complicated iol staying in eye.The lens was explanted and replaced with unspecified lens in a secondary procedure.Additional information has been received and stated that the patient had a spontaneous 360 degree capsule zonular dehiscence after iol was implanted and it was removed during initial procedure, replaced with another lens.There was no problem with the iol.Patient had complication that required the iol to be cut out and 3 piece inserted.No patient impact was reported and issue was resolved.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was not returned for analysis.It is stated in the file attachment and follow up details that there was no problem with the iol.Pt had complication that required the iol to be cut out and 3 piece inserted.The root cause for the reported complaint appears to be a coincidental event that was unrelated to the product as user facility reported that there was no problem with the iol.Pt had complication that required the iol to be cut out and 3 piece inserted.Based on this information, the product did not cause or contribute to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21933854
Report Number9612169-2025-00942
Device Sequence Number8907358
Product Code MJP
UDI-Device Identifier00380652434072
UDI-Public(01)00380652434072(17)261031(11)221102(10)25528211
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCW0T5
Device Catalogue NumberCCW0T5.260
Device Lot Number25528211
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date07/08/2025
Date Device Manufactured11/02/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC.; MONARCH III IOL, CARTRIDGE D.; MONARCH III IOL, INJECTOR.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age62 YR
Patient SexFemale